Global boundedness of the solutions to a Gurtin-MacCamy system

M. Iannelli, M. Y. Kim, E. J. Park, A. Pugliese

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

This paper is concerned with the analysis of a generalized Gurtin-MacCamy model describing the evolution of an age-structured population. The problem of global boundedness is studied. Namely we ask whether there are simple general assumptions that one can make on the vital rates in order to have boundedness of the solution. Next a fully implicit finite difference scheme along the characteristic is considered to approximate the solution of the system. Global boundedness of the numerical solutions is investigated. The optimal rate of convergence of the scheme is obtained in the maximum norm. Numerical examples are presented.

Original languageEnglish
Pages (from-to)197-216
Number of pages20
JournalNonlinear Differential Equations and Applications
Volume9
Issue number2
DOIs
Publication statusPublished - 2002 Dec 1

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Global boundedness of the solutions to a Gurtin-MacCamy system'. Together they form a unique fingerprint.

  • Cite this